MAUDE Adverse Event Report: CORDIS CASHEL AVIATOR PLUS .014 4.5X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL AVIATOR PLUS .014 4.5X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4244520W
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, this was a carotid artery stenting (cas) case, and an aviator plus.014 4.5x20 142cm was used for post dilation, however it ruptured at six atmospheres.There were no reported patient injuries.The aviator was replaced with a new kaneka balloon catheter and the procedure was completed.The device was discarded due to infection disease.The device was stored on a shelf in the cath lab.The device was stored, handled and prepped per the instructions for use (ifu).The device was prepped normally by maintaining negative pressure.There was no difficulty removing the product from the hoop or removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.The saline to contrast ratio was 1:2.The same indeflator was used successfully with other devices.The catheter was removed easily and intact.The target lesion was the internal carotid.The lesion was little calcified with no vessel tortuosity.The lesion had eighty percent stenosis.The device was not used for a chronic total occlusion.
 
Additional Manufacturer Narrative
An aviator plus.014 4.5x20 142cm was used for post dilation during a carotid artery stenting (cas) case.The balloon ruptured at six atmospheres.There were no reported patient injuries.The target lesion was the internal carotid.The lesion was eight percent stenosed with little calcification and no vessel tortuosity.The device was stored on a shelf in the cath lab.The device was stored, handled and prepped normally (i.E.Maintain negative pressure) per the instructions for use (ifu).There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.The catheter was removed easily and intact.The saline to contrast ratio was 1:2.The same indeflator was used successfully with other devices.The device was not used for a chronic total occlusion.The aviator was replaced with a new balloon catheter and the procedure was completed.The device was not returned for evaluation as the device was discarded due to patient¿s infectious disease.A product history record (phr) review of lot 17613583 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics such as calcification and stenosis may have contributed to the reported event as calcification is known to damage balloon material.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use ¿prior to use, the device should be examined to verify functionality and integrity, and ensure that its size is suitable for the specific procedure.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure-monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon¿.Neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
AVIATOR PLUS .014 4.5X20 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key9261480
Report Number9616099-2019-03314
Device Sequence Number1879739
Product Code LIT
UDI-Device Identifier20705032005781
UDI-Public20705032005781
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Catalogue Number4244520W
Device Lot Number17613583
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/03/2019
Supplement Date Received by Manufacturer11/01/2019
Initial Report FDA Received Date10/31/2019
Supplement Report FDA Received Date11/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1